Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 5, 2007, 4:15 PM MDT for Fremont County, Idaho. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 4:15 PM MDT (22:15 UTC)
- Expired
- Jun 5, 2007, 4:45 PM MDT
- In force
- 30 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 181 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 052216 SVRPIH IDC043-052245- /O.NEW.KPIH.SV.W.0002.070605T2215Z-070605T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 415 PM MDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL FREMONT COUNTY IN EASTERN IDAHO... THIS INCLUDES THE CITY OF ISLAND PARK... * UNTIL 445 PM MDT * AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF REA...OR ABOUT 17 MILES EAST OF IDMON...AND MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACKS INN AND BIG SPRINGS LAT...LON 4435 11172 4424 11152 4465 11105 4478 11130 $$ HEDGES
2 follow-up statements
000 WWUS55 KPIH 052233 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 433 PM MDT TUE JUN 5 2007 IDC043-052245- /O.CON.KPIH.SV.W.0002.000000T0000Z-070605T2245Z/ FREMONT ID- 433 PM MDT TUE JUN 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR NORTH CENTRAL FREMONT COUNTY... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR REA...OR ABOUT 7 MILES SOUTH OF ISLAND PARK...MOVING NORTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MACKS INN AND BIG SPRINGS LAT...LON 4448 11149 4439 11135 4462 11102 4476 11126 $$ HEDGES
000 WWUS55 KPIH 052251 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 450 PM MDT TUE JUN 5 2007 IDC043-052300- /O.EXP.KPIH.SV.W.0002.000000T0000Z-070605T2245Z/ FREMONT ID- 450 PM MDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FREMONT COUNTY EXPIRED AT 445 PM MDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT FOR FREMONT COUNTY. LAT...LON 4448 11149 4439 11135 4462 11102 4476 11126 $$ HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:18 PM MDT, 57 minutes earlier.
Area forecast discussion, Jun 5, 3:18 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 318 PM MDT TUE JUN 5 2007 .SHORT TERM...STRONG NEGATIVE TILT PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO OREGON TONIGHT AND ACROSS IDAHO EARLY WEDNESDAY. SATELLITE WINDS INDICATED 140-150KT H250 JET IN BASE OF LOW. BOTH NAM AND GFS INDICATED DEVELOPMENT OF H7 CLOSED LOW DEVELOPS IN EASTERN IDAHO TONIGHT AHEAD OF THE SYSTEM ALOFT THEN TRACKS EAST WEDNESDAY. AS THAT HAPPENS EXPECT PRECIPITATION TO DEVELOP FROM CASSIA COUNTY NORTHWARD TO MONIDA PASS. DEVELOPING WRAP AROUND MOISTURE SHOULD HELP SUSTAIN PRECIPITATION INTO NOON WEDNESDAY THEN SHOWERS BECOME MORE SCATTERED DURING THE AFTERNOON. PLENTY OF COLD AIR WITH THIS SYSTEM APPEARS TO BE GIVING MOS GUIDANCE FITS. SURFACE WIND GUIDANCE RANGE FROM 22 TO 43 KTS SUSTAINED DAY TIME WEDNESDAY. PREFER THE NAM GUIDANCE FAVORING A WIND ADVISORY FOR THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN. WILL HOLD OFF ON ISSUING SAME UNTIL CURRENT LAKE WIND ADVISORY EXPIRES AT 9 PM THIS EVENING. NAM 12Z RUN INCREASED QPF AN EXTRA .25 INCH THROUGH CENTRAL CASSIA COUNTY OVER PREVIOUS RUN WHICH LOOKS EXCESSIVE. EVEN GFS STILL GENERATES HALF INCH OR SO WHICH LOOKS MORE CONSISTENT AND REASONABLE. HYDRO STATEMENT ISSUED EARLIER HIGH LIGHTNING POTENTIAL FOR HEAVY RAIN IN THAT AREA OVERNIGHT. ISOLATED THUNDERSTORMS CONTINUE TO SHOW ACROSS FORECAST AREA. SUN BREAKING THROUGH IN THE CARIBOU WHERE CUMULUS CLOUDS DEVELOPING...ALSO GREAT SALT LAKE AREA. THIS AREA FALLS UNDER LEFT EXIT OF UPPER JET THIS EVENING ABOUT THE TIME H7 DEVELOPING LOW SHOWS UP. WILL MONITOR FOR THUNDERSTORMS ALL THOUGH RISK OF SEVERE LOOKS SMALL. ONE TO TWO INCHES SNOW ACCUMULATION POSSIBLE IN THE CENTRAL MOUNTAINS TONIGHT AND THE EASTERN HIGHLANDS WEDNESDAY. SNOW LEVELS REMAIN HIGH SLOPING FROM 7300 FEET NEAR STANLEY TO 8400 FEET TOWARDS SODA SPRINGS TONIGHT. WARM SURFACE TEMPERATURES ALSO MEAN MUCH OF THAT WILL MELT. .LONG TERM...LOW PRESSURE SYSTEM MOVES SLOWLY INTO THE DAKOTAS THURSDAY WITH TRAILING TROUGH AXIS INTO THIS AREA FOR LINGER SHOWERS. NEXT DISTURBANCE IN WESTERLY FLOW APPEARS SLOWER FAVORING SATURDAY NIGHT AND SUNDAY. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND EARLY THIS EVENING AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. THUNDERSTORMS MAY CONTAIN BRIEF WIND GUSTS TO TO 40 MPH. THE LOW LEVEL AIRMASS IS MORE MOIST TODAY...SO HUMIDITY VALUES SHOULD REMAIN WELL AVOVE CRITICAL VALUES. MUCH COLDER AIR MOVES INTO THE REGION TONIGHT...ALONG WITH WIDESPREAD RAIN. RAINFALL AMOUNTS OF ONE HALF TO OVER AN INCH ARE POSSIBLE LATE TONIGHT THROUGH WEDNESDAY. STRONG SOUTHWEST WINDS WILL PICK UP IN THE WAKE OF THE COLD FRONT BY LATE WEDNESDAY MORNING...BUT THE ENVIRONMENT WILL BE SUFFICIENTLY WET TO CAUSE ANY FIRE WEATHER CONCERNS. THE REST OF THE WEEK THROUGH THE WEEKEND WILL SEE RELATIVELY COOL TEMPERATURES WITH RELATIVE HUMIDITY READINGS ABOVE CRITICAL LEVELS. HEDGES && .AVIATION...SCT TSTMS ARE EXPECTED TO DVLP LATER THIS AFTN AS A COLD FRONT SWEEPS ACRS ERN ID. BRIEF GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE TSTMS. AS COLDER AIR MOVES INTO THE REGION TONIGHT...PRECIP WILL CHANGE OVER TO WIDESPREAD RAIN AROUND 06Z. CIGS WILL LOWER TO IFR ACRS MOST AREAS THRU WED MORNING. VIS RESTRICTIONS SHOULD ONLY BE SLIGHT. STRONG WINDS WILL PICK UP IN THE WAKE OF THE COLD FRONT...ESPECIALLY ON WED. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, Jun 5, 5:04 AM MDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 504 AM MDT TUE JUN 5 2007 IDZ017>025-031-032-061115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 504 AM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT PUSHING THROUGH THE AREA TODAY WILL GENERATE GUSTY WINDS AND A LAKE WIND ADVISORY HAS BEEN ISSUED FOR AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WITH LOCALLY GUSTY WINDS ARE ALSO POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN AND MOUNTAIN SNOW SHOWERS ARE EXPECTED THROUGH WEDNESDAY NIGHT WITH SNOW LEVELS AROUND 7000 FEET DURING THE OVERNIGHT HOURS. MUCH COOLER TEMPERATURES WITH HIGHS IN THE 50S FOR WEDNESDAY AND THURSDAY. GRADUAL WARMING BACK TO SEASONABLE TEMPERATURES AT THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:54 AM MDT | Lake Wind Advisory | PIH | 23 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.